MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI
Model Number M004R9620N40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-08395 and 2134265-2017-08396.It was reported a pericardial effusion occurred.An intellamap orion¿ mapping catheter, polaris x¿ diagnostic catheter, and an intellanav oi ablation catheter were used during a pulmonary vein ablation procedure being conducted to treat atrial fibrillation.During the procedure the physician noticed a pericardial effusion.The physician felt the effusion occurred during mapping, but was uncertain which catheter caused or contributed to the event.It was noted there had been no device performance issues.A pericardiocentesis was performed and the patient underwent surgery to repair the hole.The patient was doing ¿very well¿ and was in stable condition.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received for analysis following decontamination.The lot number of the returned device did not match the lot number originally reported.The device did not have any obvious visible defects.Continuity checks revealed no electrical opens or shorts, and all electrode, thermistor, and magnetic sensor resistances measured within specification.The steering knob and tension control knob functioned properly on both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated and the device passed both the right and left curve tests.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description

Brand Name
INTELLANAV OI
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6824439
Report Number2134265-2017-08397
Device Sequence Number16160238
Product Code OAD
UDI-Device Identifier08714729937456
UDI-Public(01)08714729937456(17)20191130(10)20106737
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberM004R9620N40
Device Catalogue NumberR9620N4
Device Lot Number20006508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER: BOSTON SCIENTIFIC POLARIS X; GENERATOR: BOSTON SCIENTIFIC MAESTRO 3000; MAPPING CATHETER: BOSTON SCI INTELLAMAP ORION; MAPPING SYSTEM: BOSTON SCIENTIFIC RHYTHMIA; RECORDING SYSTEM: GE CARDIOLAB
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR